The other morning my husband couldnt get out of bed because one foot hurt so bad and was swollen. He also had one spot on his lower back that hurt so bad he couldnt touch it. Emergency room x-rays show nothing. Next morning he woke up and both feet and his index finger were serverely hurting. Next morning after that it was both feet, back, forearm and finger. Chiropractor found bulged disk on 5th lumbar and since he has been seen by the Chiropractor no new symptoms. At the present time the pain is in his back but mostly in both feet and the pain is slightly going up both calves. Pain is worse late at night/early morning. Is all this caused by the bulged disk in the 5th lumbar or could it be something connected with the Prednisone he has taken for years (2) along with other medications for his ulceractive colitis? His health is not well and he is only 30 years old. Thanks for your response.
Thanks for writing in this forum.
Buldging disc at L5 can explain the pain in the lower limb and feet but it surely cannot explain the pain in the arm and fingers.
Secondly,prednisolone can cause osteoporosis and steroid myopathy but it causing multiple joint pain is less.I think that other possibilities should be explored.These include arthritis, autoimmune and vasculitic disorders (for example, systemic lupus erythematosus, polymyalgia rheumatica, and polyarteritis nodosa) and avascular necrosis of bone.
Other important causes could be polymyositis(a type of inflammatory myopathy or muscle inflammation) or fibromyalgia(Fibromyalgia (FM) is a disorder classified by the presence of chronic widespread pain and tactile allodynia i.e heightened and painful response to gentle touch)
Investigations like serum creatinine,uric acid,x-rays of the joints and MRI joints are required to make a diagnosis.Pls consult a rheumatologist for that.
I hope that helps. Please do keep me posted on how you are doing or if you have any additional doubts.Warm regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.